Alert archive / Louisiana / Flash Flood Warnings in 2004

Flash Flood Warning 24, NWS Lake Charles, LA

June 24, 2004Beauregard Parish, Louisiana

NWS Lake Charles, LA issued this flash flood warning at Jun 24, 2004, 11:08 AM CDT for Beauregard Parish, Louisiana. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 24, 2004, 11:08 AM CDT (16:08 UTC)
Expired
Jun 24, 2004, 3:15 PM CDT
In force
4 hr
Issued by
NWS Lake Charles, LA
Area
Counties, with a storm outline in the text

County Beauregard Parish, LA

The radar

The Lake Charles radar (KLCH), 58 km from the middle of the area, began a volume at 16:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 4.1 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2004-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1769 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2004-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 106 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1769 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
616 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
106 m²/s²
0-3 km storm-relative helicity
156 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KLCH 241611
FFWLCH
LAC011-242015-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1108 AM CDT THU JUN 24 2004

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BEAUREGARD PARISH IN SOUTHWEST LOUISIANA

* UNTIL 315 PM CDT

* AT 1106 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR            
  INDICATED FLASH FLOODING FROM A STATIONARY LINE OF THUNDERSTORMS   
  OVER RAGLEY. 

* THIS STORM WILL REMAIN NEAR...
  
  RAGLEY AND LONGVILLE

HEAVY RAINS FLOOD ROADS AND LOW LYING AREAS RAPIDLY...SO DO NOT DRIVE
YOUR VEHICLE WHERE WATERS OF AN UNKNOWN DEPTH COVERS THE ROAD.

CALL 337-477-5285 TO REPORT FLOODING TO THE WEATHER SERVICE.

LAT...LON 3052 9343 3044 9318 3087 9302 3086 9337

$$

06

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at Jun 24, 10:56 AM CDT, 12 minutes earlier.

Area forecast discussion, Jun 24, 10:56 AM CDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1056 AM CDT THU JUN 24 2004

.DISCUSSION...CURRENT AREA RADARS SHOW LARGE AREA OF RAIN AND
THUNDERSTORMS MOVING SLOWLY NORTHEAST INTO EXTREME SOUTHEAST TEXAS
AND SOUTHWEST LOUISIANA. EXPECT THIS AREA TO EXTEND INTO LOUISIANA
LATER THIS AFTERNOON. THE HEAVIEST RAINS THIS MORNING HAVE BEEN
ACROSS JEFFERSON AND ORANGE COUNTIES WITH THREE HOURLY RADAR RAINFALL
TOTALS OF TWO TO THREE INCHES AND ACROSS EASTERN BEAUREGARD WITH
TOTALS OF OVER THREE INCHES. ANOTHER TWO TO THREE INCHES WITH
ISOLATED HIGHER AMOUNTS IS EXPECTED ACROSS THE AREA AS SEVERAL
DISTURBANCES MOVE ACROSS THE AREA DURING THE NEXT FEW DAYS. FLOOD
WATCH WILL CONTINUE IN EFFECT. NO CHANGES NEEDED TO CURRENT FCST.

&&

.PREVIOUS DISCUSSION...SURFACE ANALYSIS SHOWING TROFFING JUST INLAND
OF TEXAS COAST...WHILE OLD FRONTAL BOUNDARY REMAINS DRAPED IN SIMILAR
POSITION AS LAST NIGHT ARCING FROM THE MID MISSISSIPPI VALLEY TO NEAR
TEXARKANA AND SOUTHWEST INTO CENTRAL TEXAS. IN THE MID LEVELS...
SOUTHWESTERLY FLOW CONTINUES BETWEEN SUBTROPICAL HIGH RIDGING WEST
ACROSS THE GULF WATERS AND MODEST TEXAS TROF.

VERY LITTLE CHANGE IN BOTH THE SHORT AND LONG-TERM OUTLOOK WITH AN
UNSETTLED WEATHER PATTERN AHEAD AS REGION REMAINS UNDER A VERY MOIST
AND UNSTABLE TROPICAL AIRMASS. CURRENTLY SEEING A WEAKENING COMPLEX
OF SHOWERS AND A FEW THUNDERSTORMS MOVING ACROSS THE FORECAST AREA
ASSOCIATED WITH A WEAK SHORTWAVE. SECOND WEAKENING IMPULSE OVER
NORTHWEST GULF ALSO SPAWNING SOME CONVECTION. YET ANOTHER COMPLEX
BECOMING ORGANIZED FROM JUST NORTH OF CORPUS TO NORTHWEST OF HOUSTON.
THIS CONVECTION ASSOCIATED WITH WEAK CLOSED LOW ALOFT IN VICINITY OF
SAN ANTONIO AND WILL LIKELY BE OUR NEXT WEATHER MAKER IN LINE AS
FEATURE TRACKS NORTH AND NORTHEAST.

&&

.SHORT-TERM...WILL MAINTAIN CATEGORICAL POPS AGAIN TODAY AS
PREVIOUSLY MENTIONED SOUTH TEXAS SHORTWAVE MIGRATES SLOWLY NORTH AND
NORTHEAST. FLOOD WATCH WILL REMAIN IN EFFECT FOR THE ENTIRE REGION AS
FFG REMAINS VERY LOW FROM PREVIOUS RAINS. LATEST HPC GUIDANCE HAS
ENTIRE AREA WITHIN EXCESSIVE RAINFALL OUTLOOK. WILL BE AIDED TODAY BY
A LITTLE MORE DIVERGENCE ALOFT TO ENHANCE RAINFALL. SIMILAR POPS FOR
FRIDAY AS ACTIVE SOUTHWESTERLY FLOW CONTINUES.

&&

.LONG-TERM...OVERALL WEATHER PATTERN TO REMAIN UNCHANGED. WET WEATHER
PATTERN TO CONTINUE.

&&

.PRELIMINARY POINT TEMPS/POPS...
LCH  84  74  83  73  /  ++  70  70  50
BPT  84  73  84  72  /  ++  70  70  50
AEX  80  72  82  70  /  ++  70  70  50
LFT  84  74  83  72  /  80  70  70  50

&&

.LCH WATCHES/WARNINGS/ADVISORIES...FFA TODAY.

&&

MARCOTTE/24
Hazardous weather outlook, Jun 24, 4:17 AM CDT, 6 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
417 AM CDT THU JUN 24 2004

GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-
251016-
ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON-
CAMERON, LA TO HIGH ISLAND, TX FROM 20 TO 60 NM-
CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-EVANGELINE-HARDIN-IBERIA-
JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE-
LOWER ATCHAFALAYA RIVER TO CAMERON, LA FROM 20 TO 60 NM-
LOWER ATCHAFALAYA RIVER TO CAMERON, LA OUT 20 NM-LOWER ST MARTIN-
NEWTON-ORANGE-RAPIDES-ST LANDRY-ST MARY-TYLER-UPPER ST MARTIN-
VERMILION-VERNON-
417 AM CDT THU JUN 24 2004

.DAY ONE...TODAY AND TONIGHT...
A FLOOD WATCH IS IN EFFECT TODAY FOR THE ENTIRE FORECAST AREA.
THE REGION REMAINS UNDER A VERY MOIST AND UNSTABLE AIRMASS. SEVERAL
UPPER AIR DISTURBANCES MOVING OVERHEAD WILL MAINTAIN WIDESPREAD
SHOWER AND THUNDERSTORM ACTIVITY THROUGHOUT THE DAY. RAIN AMOUNTS
OF TWO INCHES WILL BE COMMON...WITH ISOLATED 5 INCHES POSSIBLE. A
FLOOD WATCH IS NOT IN EFFECT FOR TONIGHT...BUT MAY BE REQUIRED SHOULD
CONDITIONS WARRANT.

.DAYS TWO THROUGH SEVEN...A VERY UNSETTLED WEATHER PATTERN IS
EXPECTED TO CONTINUE. HEAVY RAINS WILL REMAIN A THREAT WITH THE
POSSIBILITY FOR FLOODING. FLOOD WATCHES MAY BE REQUIRED IN THE
COMING DAYS.

.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS, HAM RADIO OPERATORS, AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...
WILL BE POSSIBLE TODAY.

MARCOTTE

In the hours before

Local storm report, Jun 24, 11:06 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1106 AM CDT THU JUN 24 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1055 AM     MARINE TSTM WIND 31 SSW CAMERON          29.38N 93.50W
06/24/2004  60 MPH           XXX                XX   PUBLIC

            REPORTED BY PLATFORM IN WEST CAMERON BLOCK 170.

1102 AM     MARINE TSTM WIND 42 SSW CAMERON          29.24N 93.57W
06/24/2004  50 MPH           XXX                XX   PUBLIC

            REPORTED BY PLATFORM IN WEST CAMERON BLOCK 198.

&&

THM

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 10:43 AM CDTSpecial Marine WarningLCH62 min
Jun 24, 11:12 AM CDTSpecial Marine WarningLCH63 min
Jun 24, 11:12 AM CDTSpecial Marine WarningLCH63 min
Jun 24, 12:11 PM CDTSpecial Marine WarningLCH64 min

Nearby

Flash Flood Warnings in Louisiana, 2004Every flash flood warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.